Alert archive / Indiana / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Sep 9, 2014, 3:37 PM EDT for 39 counties in Indiana. It took effect at Sep 10, 2014, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 3:37 PM EDT (19:37 UTC)
- In effect from
- Sep 10, 2014, 2:00 PM EDT
- Expired
- Sep 11, 2014, 4:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
063 WGUS63 KIND 091937 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 337 PM EDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... INZ021-028>031-035>049-051>057-100345- /O.NEW.KIND.FF.A.0003.140910T1800Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 337 PM EDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...CARROLL...CLAY...CLINTON... DELAWARE...FOUNTAIN...HAMILTON...HANCOCK...HENDRICKS...HENRY... HOWARD...JOHNSON...MADISON...MARION...MONTGOMERY...MORGAN... OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY... TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT * A STRENGTHENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL DRAW SIGNIFICANT MOISTURE FROM THE GULF AHEAD OF IT. STORMS COULD FORM AHEAD OF THE FRONTAL SYSTEM AND TAP INTO THIS MOISTURE CAUSING POTENTIAL FOR HEAVY RAIN. THEN A COLD FRONT WILL MOVE INTO THIS MOIST ENVIRONMENT WEDNESDAY AFTERNOON AND NIGHT ALSO PRODUCING THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CP
7 follow-up statements
049 WGUS63 KIND 100203 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1003 PM EDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... INZ021-028>031-035>049-051>057-101000- /O.CON.KIND.FF.A.0003.140910T1800Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1003 PM EDT TUE SEP 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT * A STRENGTHENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL DRAW SIGNIFICANT MOISTURE FROM THE GULF AHEAD OF IT. STORMS COULD FORM AHEAD OF THE FRONTAL SYSTEM AND TAP INTO THIS MOISTURE CAUSING POTENTIAL FOR HEAVY RAIN. THEN A COLD FRONT WILL MOVE INTO THIS MOIST ENVIRONMENT WEDNESDAY AFTERNOON AND NIGHT ALSO PRODUCING THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
249 WGUS63 KIND 100727 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 AM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... INZ021-028>031-035>049-051>057-101530- /O.CON.KIND.FF.A.0003.140910T1800Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 327 AM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * A STRENGTHENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL DRAW SIGNIFICANT MOISTURE FROM THE GULF AHEAD OF IT. STORMS COULD FORM AHEAD OF THE FRONTAL SYSTEM AND TAP INTO THIS MOISTURE CAUSING POTENTIAL FOR HEAVY RAIN. THEN A COLD FRONT WILL MOVE INTO THIS MOIST ENVIRONMENT WEDNESDAY AFTERNOON AND NIGHT ALSO PRODUCING THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
775 WGUS63 KIND 101336 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 936 AM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... INZ021-028>031-035>049-051>057-102145- /O.CON.KIND.FF.A.0003.140910T1800Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 936 AM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * A STRENGTHENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL CONTINUE TO DRAW SIGNIFICANT MOISTURE FROM THE GULF AHEAD OF IT. STORMS AHEAD OF THE FRONTAL SYSTEM COULD TAP INTO THIS MOISTURE CAUSING POTENTIAL FOR HEAVY RAIN. THEN A COLD FRONT WILL MOVE INTO THIS MOIST ENVIRONMENT WEDNESDAY AFTERNOON AND NIGHT ALSO PRODUCING THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 50
761 WGUS63 KIND 101936 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... INZ060>065-067>072-110345- /O.EXB.KIND.FF.A.0003.000000T0000Z-140911T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 336 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BROWN...DAVIESS... DECATUR...GREENE...JACKSON...JENNINGS...KNOX...LAWRENCE... MARTIN...MONROE AND SULLIVAN. * THROUGH LATE TONIGHT * A COLD FRONT WILL MOVE INTO AN ATMOSPHERE WITH ABUNDANT MOISTURE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ INZ021-028>031-035>049-051>057-110345- /O.CON.KIND.FF.A.0003.000000T0000Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 336 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * UNTIL 2 AM EDT THURSDAY * A COLD FRONT WILL MOVE INTO A MOIST ENVIRONMENT THIS AFTERNOON AND NIGHT ALSO PRODUCING THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
692 WGUS63 KIND 110139 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 939 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH CONTINUES TONIGHT FOR PARTS OF CENTRAL INDIANA... INZ021-028>031-035>038-043-044-110245- /O.CAN.KIND.FF.A.0003.000000T0000Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE 939 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAIN TONIGHT HAS ENDED ACROSS THE AREA. $$ INZ039>042-045>049-051>057-110600- /O.CON.KIND.FF.A.0003.000000T0000Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... TERRE HAUTE...SHELBYVILLE 939 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... DELAWARE...HAMILTON...HANCOCK...HENDRICKS...HENRY...JOHNSON... MADISON...MARION...MORGAN...OWEN...PUTNAM...RANDOLPH...RUSH... SHELBY AND VIGO. * UNTIL 2 AM EDT THURSDAY * A COLD FRONT WILL MOVE INTO A MOIST ENVIRONMENT TONIGHT PRODUCING THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ INZ060>065-067>072-110800- /O.CON.KIND.FF.A.0003.000000T0000Z-140911T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 939 PM EDT WED SEP 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * UNTIL 4 AM EDT THURSDAY * A COLD FRONT WILL MOVE INTO AN ATMOSPHERE WITH ABUNDANT MOISTURE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
732 WGUS63 KIND 110559 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 159 AM EDT THU SEP 11 2014 ...FLASH FLOOD WATCH CONTINUES TONIGHT FOR PARTS OF CENTRAL INDIANA... INZ039>042-045>049-051>057-110700- /O.EXP.KIND.FF.A.0003.000000T0000Z-140911T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... TERRE HAUTE...SHELBYVILLE 159 AM EDT THU SEP 11 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING. $$ INZ060>065-067>072-110800- /O.CON.KIND.FF.A.0003.000000T0000Z-140911T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 159 AM EDT THU SEP 11 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * UNTIL 4 AM EDT EARLY THIS MORNING * A COLD FRONT WILL MOVE INTO AN ATMOSPHERE WITH ABUNDANT MOISTURE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS AND HIGH RAINFALL RATES COULD LEAD TO FLASH FLOODING AS WELL AS AREAL FLOODING IN SOME AREAS. * FLASH FLOODING COULD CAUSE SOME ROADS TO BE CLOSED AND IMPASSIBLE AND CAUSE RISES ON AREA RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
333 WGUS63 KIND 110808 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 AM EDT THU SEP 11 2014 ...FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL INDIANA HAS EXPIRED... .RESIDUAL FLOODING COULD STILL POSE SOME PROBLEMS THROUGH THE MORNING THOUGH. EXERCISE CAUTION. TURN AROUND...DON/T DROWN. INZ060>065-067>072-110915- /O.EXP.KIND.FF.A.0003.000000T0000Z-140911T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 408 AM EDT THU SEP 11 2014 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 2:42 PM EDT, 55 minutes earlier.
Area forecast discussion, Sep 9, 2:42 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 242 PM EDT TUE SEP 9 2014 .UPDATE... LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 339 AM EDT TUE SEP 9 2014 A STRONG FRONTAL SYSTEM/COLD FRONT WILL TRAVERSE THE AREA ON WEDNESDAY/WEDNESDAY NIGHT...BRINGING CHANCES FOR HEAVY RAINFALL AND SEVERE WEATHER. IN ITS WAKE...A MUCH COOLER FALL-LIKE PATTERN WILL COMMENCE. HIGH TEMPS WILL FALL INTO THE 60S WITH LOWS ONLY IN THE 40S. && .NEAR TERM /REST OF TODAY/... ISSUED AT 934 AM EDT TUE SEP 9 2014 WITH THE UPDATE...INCREASED POPS SIGNIFICANTLY IN THE NORTHWEST FOR A FEW HOURS THIS MORNING WITH SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE NORTHWEST COUNTIES FROM ILLINOIS OVER THE LAST HOUR. ADDED ISOLATED THUNDER FOR THE NEXT FEW HOURS IN THE AT AREA AS WELL. EXPECT THE SHOWERS AND STORMS TO DECREASE IN COVERAGE AND INTENSITY AS THEY CONTINUE TO MOVE EAST INTO A MUCH DRIER ENVIRONMENT THAT IS STILL UNDER THE INFLUENCE OF SUBSIDENT HIGH PRESSURE. ALSO INCREASED CLOUD COVER ACCORDINGLY. STILL EXPECT HIGHS IN THE LOWER 80S WITH SOME SUNSHINE GETTING THROUGH IN THE NORTHWEST IN THE AFTERNOON AND MADE NO CHANGES THERE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 339 AM EDT TUE SEP 9 2014 THE MAIN FOCUS OF THE SHORT TERM PERIOD IS SEVERE WEATHER AND FLOODING WITH A FRONTAL SYSTEM. NORTHWESTERN COUNTIES COULD START SEEING SOME RAIN AFTER MIDNIGHT TONIGHT AS FRONTAL SYSTEM MOVES INTO NORTHEAST IOWA. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM NORTHWEST TO SOUTHEAST THROUGH THE COURSE OF WEDNESDAY MORNING...WITH THE BULK OF THE ACTIVITY MOVING THROUGH CENTRAL INDIANA BETWEEN WED 21Z AND THU 09Z. SEVERE WEATHER IS STILL A CONCERN WITH THE AREA UNDER A SLIGHT RISK...BUT THE BEST DYNAMICS WILL BE OVER THE NORTHERN PORTIONS OF THE FORECAST AREA. THE LARGER CONCERN FOR ALL OF CENTRAL INDIANA WILL BE FLOODING AS A LARGE PLUME OF MOISTURE WITH DEWPOINTS IN THE LOW TO MID 70S IS ADVECTED INTO THE AREA. LATEST FORECAST SOUNDINGS ARE LEANING TOWARD PWATS OF 2.25 IN. AS MENTIONED EARLIER...THE BEST LIFT WILL BE OVER THE NORTHERN PORTIONS OF THE FORECAST AREA WHERE A 50 TO 60 KT LOW LEVEL JET WILL MOVE THROUGH DURING THE AFTERNOON HOURS...QUICKLY FOLLOWED BY A VERY STRONG 300 MB JET OF 60 TO 80 KTS DURING THE EVENING HOURS. CONFIDENCE IS A BIT LOWER IN WHETHER STORMS MAINTAIN THEIR STRENGTH THE FARTHER SOUTH THEY MOVE...BUT LIFT FROM THE FRONT AND UNSTABLE ENVIRONMENT MAY BE ENOUGH TO KEEP THEM GOING INTO THE NIGHT. ACTIVITY WILL COME TO AN END ON THURSDAY MORNING...AND MUCH COOLER AIR WILL SETTLE INTO THE AREA. HIGHS WILL ONLY TOP OFF IN THE UPPER 60S/LOW 70S ON THURSDAY WITH LOWS DIPPING INTO THE UPPER 40S ON THURSDAY NIGHT AS SKIES BECOME PARTLY CLOUDY. THE NAM HAS A GOOD HANDLE ON THE COOLER WEATHER...BUT MAY BE A BIT TOO COLD. SO...TRENDED SLIGHTLY WARMER THAN THE NAM AND CLOSER TO THE GFS/MEX. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 242 PM EDT TUE SEP 9 2014 MODEL ENSEMBLES ARE IN PRETTY GOOD AGREEMENT AND WILL GO WITH A BLEND MOST PERIODS. A SECONDARY COLD FRONT WILL MOVE ACROSS OUR REGION FRIDAY NIGHT RESULTING WITH A CHANCE OF SHOWERS OVER NORTH AND CENTRAL SECTIONS AND SLIGHT CHANCE POPS IN THE SOUTH FRIDAY NIGHT. MENTIONED A FEW SHOWERS FAR NORTHEAST SATURDAY MORNING. OTHERWISE DRY FOR THE REST OF THE LONG TERM. MODELS BUILD A HIGH PRESSURE SYSTEM INTO OUR REGION BY LATE SATURDAY AND SATURDAY NIGHT...FOLLOWED BY A WEAK TROUGH OF LOW PRESSURE MONDAY NIGHT AND WITH ANOTHER HIGH PRESSURE SYSTEM BUILDING IN BY DAY 7. SOME MODELS SUCH AS THE 12Z EURO NOW INDICATES LOW POPS ARE POSSIBLE ACROSS OUR NORTH MONDAY NIGHT. BUT GIVEN THE COOL DRY AIRMASS ACROSS OUR REGION AND THAT SEVERAL OTHER MODELS REMAIN DRY...WILL KEEP MONDAY NIGHT DRY FOR NOW. IN REGARDS TO TEMPERATURES LOWERED THEM SLIGHTLY SATURDAY AND SATURDAY NIGHT SOME AREAS. OTHERWISE...NO SIGNIFICANT CHANGES MADE TO ALL BLEND TEMPERATURES. && .AVIATION /DISCUSSION FOR 091800Z TAF ISSUANCE/... ISSUED AT 100 PM EDT TUE SEP 9 2014 VFR THROUGH LATE TONIGHT WITH SOME AREAS BECOMING MVFR WITH SHOWERS AND THUNDERSTORMS BEFORE END OF THE FORECAST PERIOD. LOW PRESSURE CENTERED OVER WESTERN KANSAS WILL TRACK TO CENTRAL LAKE MICHIGAN BY END OF THE FORECAST PERIOD. THIS WILL RESULT WITH NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING INTO WESTERN AND NORTHERN SECTIONS WEDNESDAY MORNING. AN AREA OF SHOWERS AND A FEW THUNDERSTORMS CURRENTLY OVER EAST CENTRAL ILLINOIS WILL WEAKEN AS THEY SPREAD INTO WESTERN INDIANA. I DO NOT EXPECT ANY THUNDER THIS AFTERNOON AT TAF SITES...BUT WILL MENTION VCSH AT KHUF AND KLAF FOR THE NEXT FEW HOURS. OTHERWISE EXPECT SCATTERED CU NEAR 6 THOUSAND WITH SCATTERED TO BROKEN MID/HIGH CLOUDS REST OF TODAY AND WITH INCREASING MID CLOUDS LATE TONIGHT. MOSTLY SOUTH WINDS OF 8 KNOTS OR LESS WILL BE THE RULE THROUGH TONIGHT. WINDS WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 20 KNOTS AND GUSTS APPROACHING 30 KNOTS BY MIDDAY WEDNESDAY AS PRESSURE GRADIENT BECOMES STRONGER. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....JH AVIATION...JH VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 9, 9:01 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 901 AM EDT TUE SEP 9 2014 INZ021-028>031-035-036-038-043-044-101315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION-PARKE- 901 AM EDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS THIS MORNING...THEN CHANCE OF THUNDERSTORMS LATE TONIGHT. HAZARDS: GUSTY WINDS...SMALL HAIL...LIGHTNING. TIMING: UNTIL NOON...THEN AFTER MIDNIGHT. DISCUSSION: A WEAKENING STORM SYSTEM WILL MOVE INTO NORTHWEST INDIANA FROM ILLINOIS THIS MORNING AND COULD PRODUCE SOME RAIN AND A FEW STROKES OF LIGHTNING BEFORE DISSIPATING. DRY PLEASANT WEATHER THEN WILL TAKE CONTROL FOR THE REST OF TODAY WITH HIGH PRESSURE ACROSS THE REGION. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ENTER THE NORTHWEST COUNTIES AFTER MIDNIGHT AS A FRONTAL SYSTEM APPROACHES CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: NUMEROUS THUNDERSTORMS WILL IMPACT CENTRAL INDIANA WEDNESDAY THROUGH EARLY THURSDAY. THE POTENTIAL FOR SEVERE STORMS EXISTS...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH LARGE HAIL AND A FEW TORNADOES ALSO POSSIBLE. HEAVY RAINFALL IS LIKELY AND MAY PRODUCE FLOODING. DANGEROUS LIGHTNING WILL BE A THREAT WITH ANY STORM. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES ON WEDNESDAY WITH AN ASSOCIATED COLD FRONT MOVING THROUGH CENTRAL INDIANA WEDNESDAY NIGHT. THUNDERSTORMS PRODUCING HEAVY RAINFALL AND SEVERE WEATHER WILL ACCOMPANY THE FRONT. HIGH PRESSURE WILL THEN PROVIDE MAINLY DRY AND MUCH COOLER CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY AND WEDNESDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037-039>042-045>049-051>057-060>065-067>072-101315- BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 901 AM EDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: DRY PLEASANT WEATHER WILL CONTINUE TODAY WITH HIGH PRESSURE ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: NUMEROUS THUNDERSTORMS WILL IMPACT CENTRAL INDIANA WEDNESDAY THROUGH EARLY THURSDAY. THE POTENTIAL FOR SEVERE STORMS EXISTS...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH LARGE HAIL AND A FEW TORNADOES ALSO POSSIBLE. HEAVY RAINFALL IS LIKELY AND MAY PRODUCE FLOODING. DANGEROUS LIGHTNING WILL BE A THREAT WITH ANY STORM. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES ON WEDNESDAY WITH AN ASSOCIATED COLD FRONT MOVING THROUGH CENTRAL INDIANA WEDNESDAY NIGHT. THUNDERSTORMS PRODUCING HEAVY RAINFALL AND SEVERE WEATHER WILL ACCOMPANY THE FRONT. HIGH PRESSURE WILL THEN PROVIDE MAINLY DRY AND MUCH COOLER CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY AND WEDNESDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Flash Flood Watches in Indiana, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.